Thunderstorm Wind, Platte
- When
- June 22, 5:40 PM CST
- Where
- Platte County, 1.27 mi ESE of Weston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.410, -94.900
The public estimated winds at around 60 mph.
A generally west to east line of storms developed during the evening hours and then progressed southward producing strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A generally west to east line of storms developed during the evening hours and then progressed southward producing strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 22, 5:12 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 612 PM CDT Sun Jun 22 2014 .DISCUSSION... Issued at 402 PM CDT SUN JUN 22 2014 The morning MCS which moved through IA and its associated outflow boundary which pushed south into northern MO greatly complicated the forecast over the short term. The cold front which was over eastern NE before the arrival of the MCS was obliterated and is just now starting to re-establish itself over southeast NE. The cumulus field is just now becoming agitated and still expect to see convection form along it. The convective cluster over northeast MO will lift out of the region by very late afternoon but leave behind its own outflow boundary across northern MO. And the KS portion of the frontal boundary is best defined but the TCU and isolated storms forming from west central KS into northeast KS. Favor the latest HRRR and the 18z NAM which continue to develop the KS convection and spread it into west central MO by early evening while scattered convection forms into northwest MO along the weak cold front. Eventually think these two areas of convection will merge tonight as they slog southeast through the CWA under weak mid level flow. Can't rule out an isolated marginal severe storm believe the primary concern this evening will be locally heavy rains due to training along the west-east oriented boundary. While moderate instability will support strong storms the very weak 0-6km shear in the 15-20 kt range won't be able to support vigorous updrafts. Have trimmed back PoPs across northwest MO later this evening as once the frontal convection moves through that should be it. Looked at the 12z GFS and its solution to develop a northern MCS looks to be an outlier and have ignored it and its generous expansion of convection into the CWA towards sunrise Monday. Convection will mostly be confined to the southern half of the CWA in the morning with it gradually shifting southward during the day. Temperatures will be a challenge due to the rain-cooled air and partial clearing from the north. Monday night into Tuesday should be dry as weak high pressure and subsidence overspreads the region. Wednesday through Friday will mark a transition period as we go from a quasi-zonal pattern to falling heights and increasing southwest flow aloft. Increasing isentropic ascent could generate scattered elevated convection convection. Precipitation chances Friday through next weekend will be tied to whether or not a significant mixed layer aloft spreads eastward. Current thinking is h7 temperatures will be quite warm and in effect cap any surface based convection and greatly limit even elevated convection. For this reason believe models are too generous in developing convection and will go below climatological PoPs and use only slight chances. Will also gradually increase high temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 611 PM CDT SUN JUN 22 2014 Thunderstorms are rapidly developing along an outflow boundary draped in between MCI and STJ. These are generally moving to the east. However, it's the area just west of this activity that seems to be tied to the actual cold front that will be pushing to the southeast and affect the terminals. Timing this out has it arriving between 00Z and 01Z with it slowly continuing to the southeast. Have added a few hours of TSRA with MVFR conditions to account for this higher probability of thunderstorm activity. After this line goes through, short-range models, which seem to be handling this activity reasonably well clear any remaining convection out as the atmosphere stabilizes. So later this evening/overnight have removed VCTS mention. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...MJ AVIATION...CDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 616 PM CDT SUN JUN 22 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-232330- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 616 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ALONG A SOUTHWARD ADVANCING COLD FRONT IN NORTHWESTERN MISSOURI. THERE IS A SLIGHT RISK FOR SEVERE STORMS PRODUCING DAMAGING WINDS AND LARGE HAIL OVER THIS AREA AS WELL AS VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE STORMS ARE LIKELY TO BECOME MORE NUMEROUS AND AFFECT MOST OF THE REGION LATER THIS EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THIS WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER...ANY HEAVY RAIN THAT OCCURS COULD EXACERBATE ONGOING FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
127 PM CDT SUN JUN 22 2014
MOZ025-221915-
MACON MO-
127 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON COUNTY UNTIL
215 PM CDT...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES WEST OF LA PLATA...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SOUTH GIFFORD AND ELMER.
LAT...LON 3989 9258 3987 9285 3996 9285 4004 9285
4004 9255
TIME...MOT...LOC 1827Z 263DEG 12KT 3998 9275
BLAIRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT SUN JUN 22 2014
MOZ016-222045-
SULLIVAN MO-
320 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SULLIVAN COUNTY UNTIL 345
PM CDT...
AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILAN...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREEN CITY.
LAT...LON 4036 9293 4016 9288 4009 9289 4007 9325
4033 9324
TIME...MOT...LOC 2021Z 249DEG 19KT 4020 9312
BLAIRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CDT SUN JUN 22 2014 MOZ007-008-016-017-222115- ADAIR MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO- 346 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...NORTHEASTERN SULLIVAN...SOUTHWESTERN SCHUYLER AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 415 PM CDT... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GREEN CITY...OR 15 MILES WEST OF KIRKSVILLE...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIRKSVILLE...NOVINGER AND GREENTOP. LAT...LON 4041 9251 4017 9254 4015 9295 4038 9293 TIME...MOT...LOC 2047Z 265DEG 26KT 4026 9282 BLAIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT SUN JUN 22 2014 MOZ025-222200- MACON MO- 430 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON COUNTY UNTIL 500 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MACON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN MACON COUNTY. LAT...LON 3963 9229 3961 9258 3977 9258 3992 9229 TIME...MOT...LOC 2130Z 243DEG 14KT 3974 9242 BLAIR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT SUN JUN 22 2014
KSZ025-222330-
ATCHISON KS-
553 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 630 PM
CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITING...OR 17 MILES NORTHWEST OF
NORTONVILLE...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUSCOTAH...EFFINGHAM...LANCASTER...ARRINGTON...HURON...FARMINGTON
AND CUMMINGS.
LAT...LON 3944 9557 3956 9558 3958 9557 3963 9557
3966 9552 3966 9535 3954 9514 3942 9524
3942 9556 3942 9558
TIME...MOT...LOC 2253Z 300DEG 15KT 3957 9558
BLAIRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT SUN JUN 22 2014
MOZ020-028-230000-
BUCHANAN MO-PLATTE MO-
635 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND SOUTHERN
BUCHANAN COUNTIES UNTIL 700 PM CDT...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEARBORN...OR 9 MILES NORTH OF WESTON...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AGENCY...DEARBORN...CAMDEN POINT...EDGERTON...FAUCETT AND RIDGELY.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 23 AND 39.
LAT...LON 3958 9509 3958 9506 3961 9505 3963 9506
3966 9504 3967 9503 3965 9461 3938 9460
3942 9498 3945 9499 3947 9504 3950 9505
3952 9509 3955 9511
TIME...MOT...LOC 2336Z 283DEG 17KT 3954 9483
BLAIRThe Pleasant Hill radar (KEAX), 86 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
2 thunderstorm wind. Local standard time, as filed.
The public estimated winds at around 60 mph.
Law enforcement relayed a public report of several 18 to 24 inch diameter trees being blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528297, 528296.